Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 149, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 4:06 AM CDT for Simpson County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2016, 4:06 AM CDT (09:06 UTC)
- Expired
- Mar 18, 2016, 4:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 4:07 AM CDT | HAIL 1.75 | 2 Sw D'Lo, MS | SHOWERS OF HAIL WERE MOSTLY NICKEL TO QUARTER SIZED. SEVERAL LARGE CHUNKS WERE AT LEAST GOLF BALL SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WUUS54 KJAN 180906
SVRJAN
MSC127-180930-
/O.NEW.KJAN.SV.W.0149.160318T0906Z-160318T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 430 AM CDT
* AT 406 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MENDENHALL...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MENDENHALL AROUND 410 AM CDT.
MARTINVILLE AND SANATORIUM AROUND 420 AM CDT.
MAGEE AROUND 425 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRAXTON
AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3186 9001 3204 8999 3204 8966 3195 8965
3182 8966
TIME...MOT...LOC 0906Z 274DEG 36KT 3195 8991
HAIL...1.00IN
WIND...60MPH
$$
GRG1 follow-up statement
567
WWUS54 KJAN 180918
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 AM CDT FRI MAR 18 2016
MSC127-180930-
/O.CON.KJAN.SV.W.0149.000000T0000Z-160318T0930Z/
SIMPSON MS-
418 AM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHEASTERN SIMPSON COUNTY...
AT 418 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SANATORIUM...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SIMPSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3188 8985 3201 8985 3204 8966 3195 8965
3182 8966
TIME...MOT...LOC 0918Z 274DEG 35KT 3193 8978
HAIL...1.00IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 10:06 PM CDT, 6 hours earlier.
Area forecast discussion, Mar 17, 10:06 PM CDT, 6 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1006 PM CDT THU MAR 17 2016 .UPDATE...THIS AFTERNOONS SEVERE WEATHER HAS MOVED OFF TO THE EAST AS THE UPPER LEVEL DISTURBANCE MOVES EAST. THE STALLED FRONT IS LINGERING ACROSS SOUTH MISSISSIPPI AND THIS SHOULD WAVER SLIGHTLY NORTH THROUGH THE NIGHT. WHILE CONDITIONS ARE QUIETER NOW...SOME SHOWERS AND A FEW THUNDERSTORMS ARE MOVING EAST ACROSS PORTIONS OF SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. MODELS CONTINUE TO SHOW REDEVELOPMENT OF SHOWERS THROUGH THE NIGHT AND HAVE ADJUSTED POPS TO SHOW THIS BUT LOWERED THEM AS COVERAGE DOESNT APPEAR TO BE TOO GREAT. THE OTHER TRICKY PART OF THE FORECAST WILL BE THE TEMPERATURES. CONDITIONS WILL BE RATHER MILD GIVEN THE MOIST AIRMASS IN PLACE OVER THE REGION AND THE PROXIMITY OF THE STALLED BOUNDARY. TEMPERATURES ARE LIKELY NEAR THEIR LOWS TONIGHT ESPECIALLY IN THE SOUTH. /28/ && .PREV DISCUSSION... /ISSUED 450 PM CDT THU MAR 17 2016/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE RADARS WERE LIT UP AT MID AFTERNOON WITH THE STRONGEST STORMS ALONG THE HIGHWAY 84 CORRIDOR WHERE A STALLED COLD FRONT WAS NOTED. NUMEROUS REPORTS OF LARGE HAIL HAVE BEEN RECEIVED AND LARGE HAIL WILL REMAIN THE MAIN THREAT INTO THIS EVENING ACROSS THE SOUTH WHERE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. MUCH OF THE CONVECTION WL WEAKEN WITH THE LOSS OF DAYTIME HEATING BUT THE SOUTHERN BRANCH OF THE JET WITH SUBTLE SHORTWAVES MAY HELP TRIGGER ADDITIONAL ACTIVITY. SOME MODELS SUGGEST THE BOUNDARY WILL DRIFT NORTH TOWARD INTERSTATE 2O TONIGHT WITH CONVECTION REDEVELOPING AFTER MIDNIGHT. HAVE THEREFORE MAINTAINED DECENT POPS THROUGH THE NIGHT. MODEL CONSENSUS SUGGESTS ANOTHER ROUND OF STRONG TO SEVERE STORMS FRIDAY ALONG AND JUST NORTH OF THE BOUNDARY. THIS LOOKS TO OCCUR MAINLY BETWEEN HIGHWAY 84 AND INTERSTATE 20 SIMILAR TO THIS AFTERNOON. LARGE HAIL WOULD BE THE MAIN THREAT AGAIN DUE TO MID-LEVEL LAPSE RATES AND DEEP LAYER SHEAR. THE CONVECTION WILL BEGIN TO WEAKEN FRIDAY EVENING BUT BY MIDNIGHT A STRONG COLD FRONT WILL ENTER OUR NORTHWEST ZONES AND PROLONG RAIN CHANCES IN THE NORTH. A POTENT NORTHERN STREAM CLOSED LOW DROPPING OUT OF THE NORTHERN PLAINS FRIDAY AND OVER THE GREAT LAKES REGION SATURDAY WILL SUPPORT THE COLD FRONT THAT WILL STILL BE NORTHWEST OF THE NATCHEZ TRACE AT SUNRISE SATURDAY. GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL USHER IN MUCH COLDER AND DRIER AIR THAT WILL BRING AN END TO THE RAIN. /22/ LONG TERM...SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER THE CWA. WHILE WE WILL START OFF THE DAY WITH SCATTERED CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST... VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE OUT TO SEA TAKING THE CONVECTION WITH IT. A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES. HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR PRIMARILY OVER THE EAST. MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/ AVIATION...MOSTLY VFR CONDITIONS ARE OCCURRING THIS EVENING. MVFR CIGS WL BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH ISOLD TO SCATTERED STORMS MOVING ACROSS THE REGION. WINDS WILL BE OUT OF THE NORTHEAST TO EAST AROUND 5KTS. /17/28// && .PRELIMINARY POINT TEMPS/POPS... JACKSON 52 72 53 62 / 51 80 57 40 MERIDIAN 52 70 54 64 / 52 86 64 45 VICKSBURG 52 72 53 62 / 51 68 51 34 HATTIESBURG 54 73 60 67 / 41 84 66 53 NATCHEZ 54 73 53 61 / 52 81 60 39 GREENVILLE 50 67 49 59 / 51 46 47 20 GREENWOOD 50 68 50 60 / 51 58 46 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 17, 11:21 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1121 PM CDT THU MAR 17 2016 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-055>058-190430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE- 1121 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ023>026-MSZ053-054-059>066-072>074-190430- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1121 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...FRIDAY A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS BEING THE RISK. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 17, 11:33 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT THU MAR 17 2016
MSZ019-025-026-180500-
LEFLORE MS-SUNFLOWER MS-GRENADA MS-
1133 PM CDT THU MAR 17 2016
AT 1132 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RULEVILLE...MOVING EAST AT 45 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MINTER CITY AND SUNNYSIDE AROUND 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3381 9045 3381 9019 3379 9017 3377 9018
3375 9030 3370 9030 3369 9029 3374 9024
3372 9022 3372 9014 3381 9014 3381 9007
3368 9007 3368 9012 3365 9010 3363 9011
3367 9066 3385 9066 3387 9045
TIME...MOT...LOC 0432Z 269DEG 39KT 3377 9058
GRGSpecial weather statement, Mar 18, 12:14 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT FRI MAR 18 2016
LAZ008-009-015-016-180600-
RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
1214 AM CDT FRI MAR 18 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WEST
CARROLL... NORTHEASTERN RICHLAND...NORTHWESTERN MADISON AND
SOUTHWESTERN EAST CARROLL PARISHES UNTIL 100 AM CDT...
AT 1213 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HOLLY RIDGE...OR 11 MILES NORTHEAST OF RAYVILLE...
MOVING EAST AT 35 MPH.
DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WARDEN AROUND 1225 AM CDT.
DARNELL AROUND 1230 AM CDT.
MONTICELLO AROUND 1235 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.
LAT...LON 3260 9170 3261 9170 3262 9168 3261 9167
3266 9164 3272 9121 3238 9121 3250 9171
TIME...MOT...LOC 0513Z 270DEG 32KT 3260 9163
JCSpecial weather statement, Mar 18, 1:01 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CDT FRI MAR 18 2016
MSZ040>042-047-180645-
SHARKEY MS-ISSAQUENA MS-WARREN MS-YAZOO MS-
101 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO...NORTHERN
WARREN...SOUTHERN SHARKEY AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL
145 AM CDT...
AT 101 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EAGLE BEND...OR 10 MILES SOUTHWEST OF VALLEY PARK...MOVING EAST
AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VALLEY PARK AROUND 115 AM CDT.
REDWOOD AROUND 120 AM CDT.
OAK RIDGE AROUND 125 AM CDT.
YOUNGTON AROUND 135 AM CDT.
LAT...LON 3251 9106 3248 9102 3249 9099 3251 9100
3254 9106 3257 9106 3262 9100 3263 9100
3265 9103 3261 9106 3267 9106 3268 9058
3248 9061 3243 9060 3240 9062 3242 9096
3245 9099 3243 9102 3244 9106
TIME...MOT...LOC 0601Z 265DEG 33KT 3252 9099
JCLocal storm report, Mar 18, 1:09 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM HAIL RAYVILLE 32.47N 91.76W
03/18/2016 E0.75 INCH RICHLAND LA LAW ENFORCEMENT
DIME SIZE HAIL FELL FOR ABOUT THREE MINUTES AT THE
SHERIFF OFFICE.
&&
JCULINSpecial weather statement, Mar 18, 1:49 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CDT FRI MAR 18 2016
MSZ043-048-180715-
MADISON MS-HINDS MS-
149 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 215 AM CDT...
AT 149 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BROWNSVILLE...OR 8 MILES NORTH OF CLINTON...MOVING EAST AT 40
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FLORA AROUND 155 AM CDT.
POCAHONTAS AROUND 200 AM CDT.
ANNANDALE AROUND 205 AM CDT.
RIDGELAND AROUND 210 AM CDT.
MADISON...CANTON AND GLUCKSTADT AROUND 215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3258 8986 3253 8992 3251 8993 3251 8994
3249 8996 3250 8998 3248 8999 3248 9002
3244 9004 3244 9007 3242 9006 3242 9007
3240 9007 3238 9010 3234 9011 3236 9048
3255 9047
TIME...MOT...LOC 0649Z 271DEG 36KT 3246 9039
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:00 PM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Mar 17, 11:33 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Mar 18, 1:01 AM CDT | Special Weather Statement | JAN | Warren | 44 min |
| Mar 18, 1:49 AM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Mar 18, 4:17 AM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Mar 18, 4:58 AM CDT | Special Weather Statement | JAN | Smith | 47 min |
| Mar 18, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 38 min |
| Mar 18, 9:13 AM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Mar 18, 9:29 AM CDT | Special Weather Statement | JAN | Humphreys, Leflore | 46 min |
| Mar 18, 9:39 AM CDT | Special Weather Statement | JAN | Washington | 36 min |
| Mar 18, 9:58 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 21 min |
| Mar 18, 10:12 AM CDT | Special Weather Statement | JAN | Holmes | 33 min |
| Mar 18, 10:21 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 24 min |
| Mar 18, 10:51 AM CDT | Special Weather Statement | JAN | Leake | 24 min |
| Mar 18, 11:10 AM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 35 min |
| Mar 18, 12:22 PM CDT | Special Weather Statement | JAN | Holmes | 23 min |
| Mar 18, 12:24 PM CDT | Special Weather Statement | JAN | Attala | 36 min |
| Mar 18, 1:55 PM CDT | Special Weather Statement | JAN | Sharkey | 50 min |
| Mar 18, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 48 min |
| Mar 18, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey | 33 min |
| Mar 18, 2:38 PM CDT | Special Weather Statement | JAN | Yazoo | 37 min |
| Mar 18, 3:40 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Mar 18, 3:57 PM CDT | Special Weather Statement | JAN | Yazoo | 33 min |
| Mar 18, 4:16 PM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Mar 18, 4:27 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Mar 18, 4:35 PM CDT | Flash Flood Warning | JAN | Jefferson | 3 hr |
| Mar 18, 6:03 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.